Alert archive / Florida / Small Craft Advisories in 2016

Small Craft Advisory 6, NWS Melbourne, FL

January 24, 2016

NWS Melbourne, FL issued this small craft advisory at Jan 24, 2016, 4:45 AM EST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Jan 24, 2016, 4:45 AM EST (09:45 UTC)
Expired
Jan 24, 2016, 4:00 PM EST
In force
11 hr
Issued by
NWS Melbourne, FL

The text

As transmitted.

020 
WHUS72 KMLB 240945
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
445 AM EST SUN JAN 24 2016

AMZ570-572-575-242100-
/O.NEW.KMLB.SC.Y.0006.160124T0945Z-160124T2100Z/
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
SEBASTIAN INLET TO JUPITER INLET 20-60 NM-
445 AM EST SUN JAN 24 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON. 

* WINDS...NORTHWEST WINDS 20 TO 25 KNOTS THIS MORNING WILL
  DIMINISH TO 10 TO 15 KNOTS THIS AFTERNOON AND BECOME NORTH.

* WAVES/SEAS...6 TO 9 FEET...SLOWLY SUBSIDING IN THE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ555-242100-
/O.EXT.KMLB.SC.Y.0005.000000T0000Z-160124T2100Z/
SEBASTIAN INLET TO JUPITER INLET 0-20 NM-
445 AM EST SUN JAN 24 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WINDS...NORTHWEST WINDS AROUND 20 KNOTS THIS MORNING WILL
  DIMINISH TO 10 TO 15 KNOTS THIS AFTERNOON AND BECOME NORTH.

* WAVES/SEAS...5 TO 7 FEET IN THE MORNING...SLOWLY SUBSIDING IN
  THE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ550-552-241500-
/O.CON.KMLB.SC.Y.0005.000000T0000Z-160124T1500Z/
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM-
445 AM EST SUN JAN 24 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* WINDS...NORTHWEST WINDS AROUND 20 KNOTS EARLY THIS MORNING WILL
  DIMINISH TO 10 TO 15 KNOTS IN THE AFTERNOON AND BECOME NORTH.

* WAVES/SEAS...5 TO 7 FEET EARLY IN THE MORNING...THEN SLOWLY
  SUBSIDING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
2 follow-up statements
407 
WHUS72 KMLB 241508
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
1008 AM EST SUN JAN 24 2016

AMZ550-552-241615-
/O.EXP.KMLB.SC.Y.0005.000000T0000Z-160124T1500Z/
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM-
1008 AM EST SUN JAN 24 2016

...SMALL CRAFT ADVISORY HAS EXPIRED...


$$

AMZ570-572-575-242100-
/O.CON.KMLB.SC.Y.0006.000000T0000Z-160124T2100Z/
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
SEBASTIAN INLET TO JUPITER INLET 20-60 NM-
1008 AM EST SUN JAN 24 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WINDS...NORTHWEST WINDS 15 KNOTS...DIMINISHING TO 10 TO 15 KNOTS
  LATE THIS AFTERNOON AND BECOMING NORTH.

* WAVES/SEAS...6 TO 8 FEET...SLOWLY SUBSIDING IN THE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ555-242100-
/O.CON.KMLB.SC.Y.0005.000000T0000Z-160124T2100Z/
SEBASTIAN INLET TO JUPITER INLET 0-20 NM-
1008 AM EST SUN JAN 24 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WINDS...NORTHWEST WINDS 15 KNOTS...DIMINISHING TO 10 TO 15 KNOTS
  LATE THIS AFTERNOON AND BECOMING NORTH.

* WAVES/SEAS...5 TO 7 FEET IN THE MORNING...SLOWLY SUBSIDING IN 
  THE AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
866 
WHUS72 KMLB 242041
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
341 PM EST SUN JAN 24 2016

AMZ570-572-575-242145-
/O.EXP.KMLB.SC.Y.0006.000000T0000Z-160124T2100Z/
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
SEBASTIAN INLET TO JUPITER INLET 20-60 NM-
341 PM EST SUN JAN 24 2016

...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 PM EST THIS AFTERNOON...


$$

AMZ555-242145-
/O.EXP.KMLB.SC.Y.0005.000000T0000Z-160124T2100Z/
SEBASTIAN INLET TO JUPITER INLET 0-20 NM-
341 PM EST SUN JAN 24 2016

...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 PM EST THIS AFTERNOON...


$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 24, 3:22 AM EST, 1 hour 23 minutes earlier.

Area forecast discussion, Jan 24, 3:22 AM EST, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
322 AM EST SUN JAN 24 2016

.DISCUSSION...

...HAZARDOUS MARINE CONDITIONS LINGERING TODAY...
...SOME FROST MOST AREAS TONIGHT...

TODAY-TONIGHT...PATTERN ACROSS THE EASTERN CONUS WILL START TO
PROGRESS AS STORM SYSTEM MOVES AWAY FROM THE EAST COAST. NORTH/SOUTH
ORIENTED HIGH PRESSURE RIDGE WILL THEN MOVE TO ALONG THE EASTERN
SEABOARD TONIGHT.  THIS WILL RESULT IN A DRAMATIC DECREASE IN WINDS
COMPARED TO THE UNUSUALLY BLUSTERY CONDITIONS EXPERIENCED ON SATURDAY.
AFTER A VERY CHILLY EARLY MORNING...TEMPS WILL ONLY RECOVER INTO
THE 50S THIS AFTERNOON AS WINDS...THOUGH MUCH WEAKER...WILL BE OUT
OF THE NORTH.

WITH SURFACE HIGH PRESSURE RIDGE OVER THE AREA TONIGHT...TEMPS
WILL DROP OFF QUICKLY AFTER SUNSET AND LOWS WILL REACH THE MID-
UPPER 30S FOR MOST OF THE AREA. WINDS ABOVE THE SURFACE THOUGH
WILL SWING ONSHORE AND MARINE FORECAST SOUNDINGS SHOW THAT CURRENT
STRATOCUMULUS DECK WILL CONTINUE AND NUDGE A LITTLE CLOSER TO THE
COAST. IT SHOULD REMAIN MOSTLY CLEAR OVER LAND...BUT SOME
MODIFYING WILL WILL AFFECT THE COAST. IN FACT...MOS GUIDANCE EVEN
SHOWED LOWS IN THE MID-UPPER 40S AT PATRICK AFB AND STUART. SO
THERE WILL BE A RATHER LARGE RANGE OF TEMPS FROM THE BEACHES TO
WEST OF I-95.

PATCHY FROST WILL OCCUR INLAND FROM THE TREASURE COAST...AND ACROSS
MUCH OF THE REMAINDER OF THE MAINLAND.  NORMALLY COLDER SPOTS THAT
HAVE MINS IN THE MID 30S SHOULD SEE MORE FROST COVERAGE...NAMELY IN
OKEECHOBEE AND AREAS ALONG/NORTHWEST OF I-4.

MON-TUE...GRADUAL WARMUP IN THE RETURN SERLY FLOW ON THE BACK SIDE
OF HIGH PRESSURE SLIDING EASTWARD FROM THE NC/SE VA COAST INTO THE
ATLANTIC. MOISTURE RECOVERY INITIALLY NOT THAT STRONG THUS DID NOT
STRAY FAR FROM INHERITED POP FOR TUE.

TUE NIGHT-THU NIGHT...SEWD MOVING POS TILT TROUGH AXIS ACROSS THE
SRN PLAINS WED AMPLIFIES AS IT TURNS EWD AND MOVES RAPIDLY ACROSS
THE NRN GOM/GULF COAST THROUGH THU EVENING...THEN OFFSHORE THE SERN
SEABOARD FRI NIGHT/DAYBREAK SAT. GFS REMAINS SLIGHTLY FASTER WITH
THE PARENT H50 TROUGH AND MORE SUPPRESSED/FARTHER SOUTH (FAR SRN
PENINSULA) WITH THE SFC LOW PRES RESPONSE...WHILE THE ECM GOES TWD
NEUTRAL TILT AND A STRONGER/MORE NRLY SFC LOW TRACK (APALACHEE
BAY/PANHANDLE)...WHICH WOULD FAVOR BETTER CHANCE FOR STRONG STORMS
AS WELL. OVERALL MODEL GUIDANCE HAS SPED UP THE SYSTEM. TOO EARLY TO
LEAN ON ONE MODEL OR THE OTHER...AS EACH HAS DONE BETTER THAN THE
OTHER WITH SYSTEMS AT ONE TIME OR ANOTHER. HAVE ADDED TS TO THE
FORECASTS FOR WED-WED NIGHT...BUT MAY NEED TO SHIFT THIS TOWARD WED
NIGHT-THU GIVEN THE DISAGREEMENT IN THE MODEL GUIDANCE. TURNING
COOLER ONCE AGAIN FROM THU NIGHT INTO NEXT WEEKEND BEHIND THE LOW AS
IT ACCELERATED AWAY FROM FL.

FRI-SAT...LOW OFF THE SOUTHEAST COAST AND NORTHERN BAHAMA ISLANDS
LIFTS NORTHEAST AND AWAY FROM FLORIDA AND SOUTHEAST U.S. COAST.
SURFACE HIGH PRESSURE OVER TEH NORTHWEST AND NORTHERN GULF OF MEXICO
BUILDS IN BEHIND THE DEPARTING LOW. GRADIENT AT THE COAST AND
COASTAL WATERS LOOKS TO BE STRONG ENOUGH FOR AT LEAST BREEZY AT THE
FRI DAYLIGHT HOURS. PRESSURE GRADIENT WEAKENS AS THE LOW LIFTS
NORTHEAST FRI AND FRI NIGHT.

&&

.AVIATION...VFR TODAY/TONIGHT AS MARINE STRATOCUMULUS WILL REMAIN
OFFSHORE. THE PRESSURE GRADIENT WILL EASE QUICKLY THIS MORNING SO
NORTHWEST WINDS WILL BE MUCH LESS THAN SATURDAY...MOSTLY 10 KNOTS
OR LESS.

&&

.MARINE...
TODAY-TONIGHT...NORTHWEST WIND GUSTS AT 41009 HAVE BEEN BELOW GALE
FORCE THE PAST FEW HOURS AND GUIDANCE SHOWS THE PRESSURE GRADIENT
EASING SUBSTANTIALLY THIS MORNING. THEREFORE WILL ALLOW THE GALE
WARNING TO EXPIRE AT 4 AM. A SMALL CRAFT ADVISORY WILL TAKE ITS
PLACE UNTIL 4 PM...AND BE EXTENDED NEAR SHORE UNTIL 10 AM. WINDS
WILL DROP TO 10 KNOTS OR LESS TONIGHT AND VEER TO THE EAST...
EXCEPT REMAINING LIGHT NORTHERLY CLOSE TO SHORE DUE TO A WEAK
COASTAL TROUGH.

MON-TUE...RIDGE AXIS OVER SOUTHERN GEORGIA/ALABAMA AND
NORTHERN/PANHANDLE FLORIDA SHOULD PRODUCE A MODERATE EAST TO
SOUTHEAST WIND AND 3 TO 5 FOOT SEAS.

WED...MODERATE TO FRESH SOUTHERLY WINDS ON WED AS TROUGHING OVER THE
SOUTHEAST U.S. PUSHES SOUTH AND TIGHTENS THE PRESSURE GRADIENT
BETWEEN LOW PRESSURES NORTH AND HIGH PRESSURE OVER THE BAHAMA
ISLANDS AND NORTHERN CARIBBEAN.

THU...WED'S TROUGHING SHIFTS SOUTH OF THE COASTAL WATERS EARLY THU.
STRENGTHENING PRESSURE GRADIENT BETWEEN THE LOW PRESSURE TROUGHING
TO THE SOUTH AND HIGH PRESSURE BUILDING IN FROM THE SOUTHEAST U.S.
SHOULD PRODUCE FRESH TO STRONG NORTHERLY FLOW.

&&

.FIRE WEATHER...
TODAY...SURFACE/TRANSPORT WINDS WILL DROP OFF SIGNIFICANTLY
COMPARED TO SATURDAY. A FEW HOURS OF RH AROUND 35 PERCENT WILL
OCCUR INLAND THIS AFTERNOON.

MON-THU...A GRADUAL MOISTURE RECOVERY MON-TUE. MAIN INCREASE WILL
OCCUR WED-THU AS NEXT SYSTEM AFFECTS THE AREA. MODELS SHOWING HIGH
SCATTERED TO LIKELY POPS.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  53  35  67  51 /   0   0  10  10
MCO  56  37  70  51 /   0   0  10  10
MLB  56  39  69  55 /   0   0  10  10
VRB  58  41  72  55 /   0   0  10  10
LEE  55  36  69  51 /   0   0  10  10
SFB  55  37  70  52 /   0   0  10  10
ORL  56  40  70  53 /   0   0  10  10
FPR  58  41  71  55 /   0   0  10  10

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...WIND CHILL ADVISORY UNTIL 9 AM EST THIS MORNING FOR COASTAL
     VOLUSIA COUNTY-INDIAN RIVER-INLAND VOLUSIA COUNTY-MARTIN-
     NORTHERN BREVARD COUNTY-NORTHERN LAKE COUNTY-OKEECHOBEE-
     ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD COUNTY-SOUTHERN
     LAKE COUNTY-ST. LUCIE.

     FREEZE WARNING UNTIL 8 AM EST THIS MORNING FOR COASTAL VOLUSIA
     COUNTY-INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY-ORANGE-
     SEMINOLE-SOUTHERN LAKE COUNTY.

AM...SMALL CRAFT ADVISORY UNTIL 10 AM EST THIS MORNING FOR FLAGLER
     BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-SEBASTIAN
     INLET TO JUPITER INLET 0-20 NM-VOLUSIA-BREVARD COUNTY LINE
     TO SEBASTIAN INLET 0-20 NM.

     SMALL CRAFT ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR FLAGLER
     BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM-SEBASTIAN
     INLET TO JUPITER INLET 20-60 NM-VOLUSIA-BREVARD COUNTY LINE
     TO SEBASTIAN INLET 20-60 NM.

&&

SHORT TERM...LASCODY
LONG TERM....WIMMER
Hazardous weather outlook, Jan 24, 4:36 AM EST, 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
436 AM EST SUN JAN 24 2016

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-241400-
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM-
SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA-
BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY-
NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-
COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY-
NORTHERN BREVARD COUNTY-
436 AM EST SUN JAN 24 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.EXCESSIVE COLD IMPACT...
A FREEZE WARNING IS IN EFFECT FOR LAKE...VOLUSIA...SEMINOLE AND
ORANGE COUNTIES UNTIL 8 AM FOR LOW TEMPERATURES BETWEEN 30 AND 32
DEGREES...MOSTLY IN OUTLYING AREAS NORTHWEST OF INTERSTATE 4.

IN ADDITION TO THE COLD TEMPERATURES EARLY THIS MORNING...
NORTHWEST WINDS OF 10 TO 15 MPH WILL PRODUCE WIND CHILL VALUES
IN THE MID 20S TO LOWER 30S. A WIND CHILL ADVISORY IS IN EFFECT
FOR ALL AREAS THROUGH 9 AM.

IT WILL NOT BE AS COLD TONIGHT...BUT WITH DIMINISHING
WINDS...THERE WILL BE A FROST THREAT IN MUCH OF THE AREA.

MANY HOME FIRES OCCUR DURING COLD WEATHER EPISODES. USE EXTREME
CAUTION WITH SPACE HEATERS. KEEP THEM AWAY FROM COMBUSTIBLE
MATERIAL SUCH AS BLANKETS...PILLOWS AND CURTAINS.

.WIND AND SEA IMPACT...
GUSTY NORTHWEST WINDS WILL PRODUCE HAZARDOUS BOATING CONDITIONS
THIS MORNING. WINDS AND SEAS WILL START TO DIMINISH THIS AFTERNOON
BUT POOR TO HAZARDOUS CONDITIONS WILL CONTINUE IN THE GULF STREAM.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
LINGERING SWELL AND A MODERATE SOUTHEAST TO SOUTH BREEZE WILL
PRODUCE POOR BOATING CONDITIONS FROM EARLY TO MID WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

LASCODY

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 24, 2:44 PM ESTFrost AdvisoryMLBLake, Okeechobee, Orange, Osceola, Seminole, Volusia17 hr

Nearby

Small Craft Advisories in Florida, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.